MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC3838C100TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: the cause of the reported distal type i endoleak could not be determined from the films provided.The anatomy at implant is unknown, and earlier post-implant films were not provided for comparison.Additional films during the most recent intervention, when an additional valiant along with 8 aptus endoanchors were implanted resolving the endoleak, were also not available for review.Ct¿s at 15 months post-implant revealed an endoleak along the distal 3cm¿s of the device and down to the celiac artery origin.There appeared to be a marginal distal seal length as the bottom of the taa was near the level of the distal stent graft.This was most likely a distal type i endoleak but could not rule out type iii fabric endoleak.Review of ct¿s from 18 months post-implant revealed that since the previous study, an additional valiant stent graft had been implanted into the distal valiant device, extending down to the celiac artery.Contrast was again seen within the distal taa sac which appeared most likely to have been a distal type i endoleak.It is possible that the likely distal type i endoleak was caused by disease progression.Between the bottom of the stent graft and the celiac artery the thoracic was moderately calcified, which may have also contributed to the endoleak.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of a distal type i endoleak of a valiant stent graft.It was reported that the patient presented emergently with back pain.The ct revealed a distal type i endoleak.The physician decided to implant a valiant 38x38x100 along with 8 aptus endoanchors.The final angiogram revealed that the distal type i endoleak was resolved.The physician could not determine the cause of the event.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6429426
Report Number2953200-2017-00453
Device Sequence Number780626
Product Code MIH
UDI-Device Identifier00643169347168
UDI-Public00643169347168
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2018
Device Model NumberVAMC3838C100TU
Device Catalogue NumberVAMC3838C100TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2017
Initial Date Received by Manufacturer 02/27/2017
Supplement Date Received by Manufacturer02/27/2017
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR